Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 5, NWS Austin/San Antonio, TX

May 2, 2025Edwards County, Kinney County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 2, 2025, 6:48 PM CDT for Edwards County, Kinney County, Val Verde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2025, 6:48 PM CDT (23:48 UTC)
Expired
May 2, 2025, 10:00 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Edwards County, TX, Kinney County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 99 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
646 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

823 
WGUS54 KEWX 022348
FFWEWX
TXC137-271-465-030300-
/O.NEW.KEWX.FF.W.0005.250502T2348Z-250503T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
648 PM CDT Fri May 2 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Southwestern Edwards County in south central Texas...
  North Central Kinney County in south central Texas...
  East Central Val Verde County in south central Texas...

* Until 1000 PM CDT.

* At 648 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  has fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Comstock, Seminole Canyon State Park, Shumla, Devils Shores, 
  Devils River State Nat Area Big Satan, Pafford Crossing, Kickapoo 
  Cavern State Park and Pecos River Boat Ramp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 2959 10125 2962 10125 2963 10126 2962 10128
      2959 10128 2959 10131 2965 10130 2966 10135
      2965 10136 2970 10137 2971 10140 2975 10142
      2977 10140 2975 10144 2979 10139 2976 10124
      2976 10073 2973 10039 2951 10053 2959 10090

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 2, 6:47 PM CDT, 1 minute earlier.

Area forecast discussion, May 2, 6:47 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
647 PM CDT Fri May 2 2025

...New UPDATE, AVIATION...

.SHORT TERM...
(Today through Saturday)
Issued at 331 AM CDT Fri May 2 2025

Key Messages:

- A cold front brings a near widespread severe weather and heavy
  rain threat today into tonight.

- Level 2 to 3 of 5 severe risk for all areas with large hail and
  damaging winds the main threats, with an isolated tornado threat.

A nod of appreciation goes out to the American model, or GFS, that
never wavered on Thursday's Rio Grande complex forming and moving
east to the south side of San Antonio metro before weakening.
Yesterday's 00Z run was also in close proximity on the development
of severe storms in Burnet county. This is good to great performance
in the month of May when outflow boundaries and MCV features can
seemingly pop up out of nowhere. It also gives me reason to keeping
a bit slower on frontal timing than the ECM/CMC runs that
accelerated the front through our high population regions by 21Z.
Today's GFS and NAM look similar in frontal timing and placement of
strongest convection, and I'll be content to stick with these
solutions as a basis for messaging while the gridded data tells a
less cohesive story on storm timing.

As the front and stronger storm activity is expected to max out out
peak heating of the day, CAPEs to 4000 J/Kg and plenty of shear. The
frontal push south is still respectable for early May standards, and
this surge of air could bring us more damaging wind reports than we
would see on a typical severe weather day in May. The strongest
activity should wane between midnight and 2 AM which is a slower
projection than is suggested by the ECM/CMC. The faster motion
unfortunately will impact a large amount of outdoor activities going
on in the community, so the afternoon and evening staff here will
have their hands full with area planners. As we've seen the past two
days, locally heavy downpours as much as 3 inches are possible if
two storms train over the same area. We suspect there will be a lot
more 2 to 3 inch areas for today/tonight, and we still expect about
an inch of rain for well over half the area. As usual and especially
when in drought, someone's going to get left behind, and there looks
to be at least a 20 percent of our area that could see less than 1/4
inch. Looking at the QPFs from several models, it does look like the
I-35 corridor and Hill Country areas will get their share, and some
of the lower totals might be found west of DRT and over the Coastal
Plains counties near VCT.

By dusk, the heaviest activity should be past the high population
areas, but a heavy rain and lightning threat will continue probably
through midnight. The slightly faster trend of frontal timing (that
is faster than was projected from a couple days ago) means some of
the higher rain chances of the weekend will shrink, leaving the
weekend to potentially be a dry and pleasant one with the cooler
temperatures. Those wishing to hike in the Hill Country might enjoy
high temps in the low to mid 70s.

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 331 AM CDT Fri May 2 2025

Key messages:

- Fair weather on Sunday

- Rounds of showers and thunderstorms next week

High pressure ridges at the surface and aloft bring fair skies and
slightly below average temperatures for Sunday. However, this dry
spell will be brief. The ridges move off to the east on Monday
allowing moisture to return to our area from a southerly lower level
flow off the Gulf of America and a southwesterly flow aloft from the
Pacific Ocean. An upper level low drifts from near the Four Corners
region on Monday to the Central States on Wednesday and Thursday.
Mid level impulses moving through the flow aloft and heating each
day, as well as, a dryline on Tuesday and a frontal passage on
Wednesday or Thursday will generate rounds of showers and
thunderstorms much of next week. Due to uncertainty on timing and
strength of the impulses, surface features, and moisture depth have
favored the blended guidances. There is a potential for strong to
severe storms and heavy rains, at times, based on convective
parameters such as CAPE, mid level lapse rates, deep layer shear, and
PWs, however, much uncertainty on the specifics is noted for each
day. Currently, the best chances are on Tuesday. Temperatures should
be within a few degrees of average for early May. Later forecasts
will fine tune the forecast over the next several days.

&&

.AVIATION...
(00Z TAFS)
Issued at 636 PM CDT Fri May 2 2025
Scattered showers and thunderstorms continue between KAUS and KSSF.
TAF locations should continue to be affected by thunderstorms
through 03Z, with a decreasing trends expected thereafter. IFR
conditions are forecast for the San Antonio area with MVFR
conditions elsewhere.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              62  81  54  81 /  70   0   0   0
Austin Bergstrom Intl Airport  61  80  51  80 /  70   0   0   0
New Braunfels Muni Airport     63  81  53  82 /  70   0   0   0
Burnet Muni Airport            59  79  52  79 /  60   0   0   0
Del Rio Intl Airport           66  85  63  81 /  70  20  10  10
Georgetown Muni Airport        60  78  51  78 /  70   0   0   0
Hondo Muni Airport             63  81  55  79 /  70   0  10  10
San Marcos Muni Airport        62  80  52  80 /  70   0   0   0
La Grange - Fayette Regional   63  81  52  81 /  70   0   0   0
San Antonio Intl Airport       64  80  57  81 /  70   0   0   0
Stinson Muni Airport           65  82  57  82 /  70   0   0  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...05
Long-Term...Platt
Aviation...03

In the hours before

Special weather statement, May 2, 6:06 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
606 PM CDT Fri May 2 2025

TXZ189-190-206-022345-
Comal TX-Blanco TX-Kendall TX-
606 PM CDT Fri May 2 2025

...A strong thunderstorm will impact portions of southwestern Blanco,
eastern Kendall and central Comal Counties through 645 PM CDT...

At 606 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kendalia, or 12 miles southwest of Blanco, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Canyon Lake, Bulverde, Guadalupe River State Park, Kendalia, Smithson
Valley, Fischer, Spring Branch, Twin Sisters, Bergheim, Kreutzberg,
Anhalt, Startzville, and Honey Creek State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.

&&

LAT...LON 3002 9827 2995 9818 2982 9824 2973 9835
      2988 9876 3006 9861
TIME...MOT...LOC 2306Z 286DEG 17KT 2996 9856

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Brady
Local storm report, May 2, 6:07 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
607 PM CDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     Tstm Wnd Dmg     2 SE Seguin             29.55N 97.94W
05/02/2025                   Guadalupe          TX   Public

            Fence blown down.

&&

PV
Local storm report, May 2, 6:09 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
609 PM CDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     Rain             8 NNE Schulenburg       29.79N 96.86W
05/02/2025  M4.00 Inch       Fayette            TX   Public

            Relayed through Emergency Manager.

&&

CM
Local storm report, May 2, 6:28 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
628 PM CDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     Tstm Wnd Dmg     1 N Seguin              29.58N 97.96W
05/02/2025                   Guadalupe          TX   Public

            Large tree snapped at trunk and powerlines
            down in northern Seguin.

&&

CM
Special weather statement, May 2, 6:29 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
629 PM CDT Fri May 2 2025

TXZ209-223-225-030030-
Lavaca TX-Fayette TX-Gonzales TX-
629 PM CDT Fri May 2 2025

...A strong thunderstorm will impact portions of northeastern
Gonzales, southwestern Fayette and northern Lavaca Counties through
730 PM CDT...

At 629 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gonzales, moving east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gonzales, Schulenburg, Hallettsville, Shiner, Flatonia, Moulton,
Waelder, Sublime, Komensky, Worthing, Henkhaus, Dubina, Moravia, High
Hill, Newtonville, Engle, Breslau, Nickle, Dilworth, and Witting.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.

&&

LAT...LON 2946 9753 2967 9753 2972 9743 2974 9677
      2963 9687 2961 9684 2958 9683 2958 9679
      2937 9659
TIME...MOT...LOC 2329Z 271DEG 28KT 2957 9736

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Brady
Special weather statement, May 2, 6:46 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
646 PM CDT Fri May 2 2025

TXZ191-205>208-030030-
Guadalupe TX-Comal TX-Bexar TX-Caldwell TX-Hays TX-
646 PM CDT Fri May 2 2025

...Strong thunderstorms will impact portions of central Caldwell,
southern Hays, Guadalupe, northeastern Bexar and Comal Counties
through 730 PM CDT...

At 646 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Martindale to near Schertz. Movement was
east at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
New Braunfels, San Marcos, Schertz, Kyle, Seguin, Cibolo, Universal
City, Lockhart, Selma, Luling, Wimberley, Canyon Lake Dam, Randolph
AFB, Canyon Lake, Bulverde, Garden Ridge, McQueeney, Martindale,
Marion, and Uhland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.

&&

LAT...LON 2962 9766 2944 9810 2966 9847 2998 9825
      2992 9747 2989 9744
TIME...MOT...LOC 2346Z 262DEG 19KT 2981 9787 2958 9828

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Brady

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:04 PM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Williamson3 hr
May 1, 7:07 PM CDTAreal Flood AdvisoryEWXKinney, Uvalde3 hr
May 1, 7:17 PM CDTFlash Flood Warning Considerable damage threatEWXEdwards, Kinney, Uvalde3 hr
May 1, 7:24 PM CDTSevere Thunderstorm WarningEWXWilliamson21 min
May 1, 7:36 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBurnet54 min
May 1, 7:37 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala53 min
May 1, 7:44 PM CDTSpecial Weather StatementEWXLee, Williamson46 min
May 1, 7:51 PM CDTSpecial Weather StatementEWXZavala39 min
May 1, 7:52 PM CDTSevere Thunderstorm WarningEWXZavala53 min
May 1, 7:54 PM CDTSevere Thunderstorm WarningEWXBastrop, Lee, Travis, Williamson66 min
May 1, 8:19 PM CDTAreal Flood AdvisoryEWXUvalde, Zavala3 hr
May 1, 8:22 PM CDTSevere Thunderstorm WarningEWXBandera, Medina, Uvalde38 min
May 1, 8:22 PM CDTSevere Thunderstorm WarningEWXBurnet35 min
May 1, 8:27 PM CDTSevere Thunderstorm WarningEWXZavala63 min
May 1, 8:35 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano23 min
May 1, 8:55 PM CDTSpecial Weather StatementEWXLee50 min
May 1, 8:57 PM CDTSpecial Weather StatementEWXBurnet48 min
May 1, 8:59 PM CDTSpecial Weather StatementEWXMedina46 min
May 1, 9:03 PM CDTAreal Flood AdvisoryEWXBurnet3 hr
May 1, 9:09 PM CDTAreal Flood AdvisoryEWXZavala3 hr
May 1, 9:13 PM CDTSevere Thunderstorm WarningEWXZavala38 min
May 1, 9:19 PM CDTSevere Thunderstorm WarningEWXBurnet41 min
May 1, 9:29 PM CDTSevere Thunderstorm WarningEWXDimmit42 min
May 1, 9:34 PM CDTSpecial Weather StatementEWXMaverick41 min
May 1, 9:46 PM CDTSpecial Weather StatementEWXMaverick44 min
May 1, 9:49 PM CDTSpecial Weather StatementEWXFrio41 min
May 1, 9:57 PM CDTSevere Thunderstorm WarningEWXBurnet33 min
May 1, 10:04 PM CDTSpecial Weather StatementEWXDimmit41 min
May 1, 10:10 PM CDTSevere Thunderstorm WarningEWXDimmit35 min
May 1, 10:23 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBurnet67 min
May 1, 10:41 PM CDTSpecial Weather StatementEWXDimmit49 min
May 1, 10:43 PM CDTAreal Flood AdvisoryEWXBurnet, Williamson3 hr
May 1, 11:06 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBurnet, Williamson39 min
May 1, 11:46 PM CDTSpecial Weather StatementEWXWilliamson29 min
May 2, 1:36 PM CDTSpecial Weather StatementEWXWilliamson39 min
May 2, 2:29 PM CDTSpecial Weather StatementEWXWilliamson46 min
May 2, 2:39 PM CDTSpecial Weather StatementEWXBastrop51 min
May 2, 2:43 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee21 min
May 2, 2:59 PM CDTSpecial Weather StatementEWXKendall46 min
May 2, 3:16 PM CDTSevere Thunderstorm WarningEWXKendall44 min
May 2, 3:25 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee46 min
May 2, 3:59 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Kendall61 min
May 2, 4:02 PM CDTSpecial Weather StatementEWXLee43 min
May 2, 4:11 PM CDTSpecial Weather StatementEWXFayette34 min
May 2, 4:14 PM CDTAreal Flood AdvisoryEWXBastrop, Fayette110 min
May 2, 4:46 PM CDTSpecial Weather StatementEWXFayette44 min
May 2, 4:46 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Guadalupe, Hays59 min
May 2, 4:48 PM CDTSpecial Weather StatementEWXLee42 min
May 2, 4:56 PM CDTSpecial Weather StatementEWXGillespie49 min
May 2, 5:26 PM CDTSevere Thunderstorm WarningEWXCaldwell, Gonzales, Guadalupe, Wilson64 min
May 2, 5:33 PM CDTSpecial Weather StatementEWXFayette57 min
May 2, 5:44 PM CDTSevere Thunderstorm WarningEWXVal Verde46 min
May 2, 5:46 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney44 min
May 2, 5:47 PM CDTSpecial Weather StatementEWXBlanco43 min
May 2, 6:04 PM CDTFlash Flood Warning Considerable damage threatEWXBastrop, Fayette4 hr
May 2, 6:06 PM CDTSpecial Weather StatementEWXComal39 min
May 2, 6:24 PM CDTSevere Thunderstorm WarningEWXComal, Hays19 min
May 2, 6:26 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde64 min
May 2, 6:29 PM CDTSpecial Weather StatementEWXGonzales61 min
May 2, 6:42 PM CDTSevere Thunderstorm WarningEWXGonzales, Lavaca24 min
May 2, 6:46 PM CDTSpecial Weather StatementEWXCaldwell, Comal, Guadalupe44 min
May 2, 6:53 PM CDTSpecial Weather StatementEWXLavaca67 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.